Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 104, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 13, 2015, 8:31 PM EDT for Buckingham County, Virginia. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 8:31 PM EDT (00:31 UTC)
- Expired
- Jul 13, 2015, 9:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 154 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:15 PM EDT | TSTM WND DMG | 6 S Dillwyn, VA | A TREE WAS BLOWN DOWN ACROSS HIGHWAY 15. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 6:23 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS51 KRNK 140031
SVRRNK
VAC029-140130-
/O.NEW.KRNK.SV.W.0104.150714T0031Z-150714T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
831 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 930 PM EDT
* AT 830 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINGINA...
MOVING SOUTHEAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS
LOCATED NEAR CENTENARY...ALMOST MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
NEW CANTON...
CENTENARY...
AND ANDERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3762 7826 3734 7846 3736 7858 3740 7859
3738 7863 3742 7864 3743 7868 3755 7882
3763 7882 3764 7872 3770 7869 3768 7866
3768 7864 3771 7865 3775 7862 3776 7851
3780 7850 3774 7842 3769 7824
TIME...MOT...LOC 0030Z 307DEG 25KT 3758 7875
HAIL...1.00IN
WIND...60MPH
$$
RAB3 follow-up statements
319
WWUS51 KRNK 140102
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 PM EDT MON JUL 13 2015
VAC029-140130-
/O.CON.KRNK.SV.W.0104.000000T0000Z-150714T0130Z/
BUCKINGHAM VA-
902 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR BUCKINGHAM COUNTY...
AT 902 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
ANDERSONVILLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
GOLD HILL...
TOGA...
AND SHEPPARDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3762 7826 3734 7846 3736 7858 3740 7859
3738 7863 3742 7864 3743 7868 3753 7878
3756 7871 3760 7862 3767 7849 3767 7825
TIME...MOT...LOC 0102Z 307DEG 25KT 3745 7853
HAIL...1.00IN
WIND...60MPH
$$
RAB766
WWUS51 KRNK 140118
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EDT MON JUL 13 2015
VAC029-140130-
/O.CON.KRNK.SV.W.0104.000000T0000Z-150714T0130Z/
BUCKINGHAM VA-
918 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN BUCKINGHAM COUNTY...
AT 917 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHEPPARDS...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
TOGA...
ANDERSONVILLE...
AND SHEPPARDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3734 7846 3736 7858 3740 7859 3738 7863
3742 7864 3743 7868 3751 7874 3753 7868
3757 7859 3760 7849 3755 7840 3749 7835
TIME...MOT...LOC 0117Z 307DEG 25KT 3738 7842
HAIL...<.75IN
WIND...60MPH
$$
RAB560
WWUS51 KRNK 140131
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 PM EDT MON JUL 13 2015
VAC029-140140-
/O.EXP.KRNK.SV.W.0104.000000T0000Z-150714T0130Z/
BUCKINGHAM VA-
931 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BUCKINGHAM COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING REMAINS
POSSIBLE...ESPECIALLY ACROSS SOUTHERN BUCKINGHAM COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTH CENTRAL VIRGINIA. A LINE OF THUNDERSTORMS REMAINED TO THE WEST
OF BUCKINGHAM COUNTY AND A NEW SEVERE THUNDERSTORM WARNING MAY BE
REQUIRED SOON.
LAT...LON 3734 7846 3736 7858 3740 7859 3738 7863
3742 7864 3743 7868 3751 7874 3753 7868
3757 7859 3760 7849 3755 7840 3749 7835
TIME...MOT...LOC 0129Z 307DEG 25KT 3738 7842
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:19 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 13, 8:19 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
819 PM EDT MON JUL 13 2015
.SYNOPSIS...
A SERIES OF DISTURBANCES WILL PROGRESS SOUTHEAST THROUGH THE AREA
FROM THE OHIO RIVER VALLEY REGION TONIGHT THROUGH TUESDAY NIGHT.
HIGH PRESSURE WILL GRADUALLY WORK ITS WAY INTO THE AREA WEDNESDAY
INTO THURSDAY...TRENDING OUR CONDITIONS COOLER AND DRIER. WARMER
CONDITIONS RETURN BY THE END OF THE WEEK WITH BETTER CHANCES OF
SHOWERS AND STORMS AGAIN OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 815 PM EDT MONDAY...
SEVERE THUNDERSTORM WATCH 412 CANCELLED EARLY AS CONVECTIVE LINE
MOVES EAST OF THE BLUE RIDGE. WILL START ELIMINATING COUNTIES FROM
414 BY 900 PM. FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON
TUESDAY.
AS OF 725 PM EDT MONDAY...
SEVERE THUNDERSTORM WATCH NUMBER 412 (10 PM) AND 414 (1 AM)
REMAINS IN EFFECT. FLASH FLOOD WATCH ALSO IN EFFECT UNTIL NOON
TUESDAY.
CONVECTIVE LINE FADING IN INTENSITY THIS EVENING AND WILL LIKELY
REMOVE SOME WESTERN COUNTIES WITHIN THE NEXT HOUR. GRIDS HAVE BEEN
UPDATED USING LATEST RADAR TREND AND 1322 HRRR RUN.
AS OF 530 PM EDT MONDAY...
ISSUED SEVERE THUNDERSTORM WATCH NUMBER 412 THROUGH 10PM AND
EXTENDED INTO WEST VIRGINIA. IF LINE HOLDS TOGETHER ACROSS THE
MOUNTAINS...WATCH POSSIBLE EAST OF THE BLUE RIDGE LATER THIS
EVENING.
AS OF 300 PM EDT MONDAY...
A MESOSCALE CONVECTIVE COMPLEX IS CURRENTLY HEADING SOUTHEAST
THROUGH THE OHIO RIVER VALLEY OF NORTH CENTRAL KENTUCKY INTO
SOUTHERN OHIO. STEERING TRAJECTORIES OPT FOR A SOLUTION THAT
CONTINUES ITS MOTION TOWARDS OUR REGION...ARRIVING IN THE WESTERN
PART OF THE FORECAST AREA AROUND 700 PM TO 800 PM THIS EVENING.
HOWEVER...AT THE SAME...THE BEST INSTABILITY IS ALONG THE WESTERN
FLANK...SO THE STRONGEST ACTIVITY MAY PASS WEST OF OUR REGION...AND
MOVE SOUTH INTO EASTERN TENNESSEE. WE ALSO HAVE THE QUESTION OF HOW
FAR EAST THE ACTIVITY WILL MOVE THROUGH OUR AREA. GOOD COVERAGE EAST
TO THE CREST OF THE BLUE RIDGE IS LIKELY. EAST OF THE BLUE
RIDGE...CONFIDENCE IS LESS...AND AS SUCH THERE WILL BE LOWER CHANCES
IN THIS REGION. IN TOTAL...SHOWER AND THUNDERSTORM ACTIVITY FROM
THIS SYSTEM IS EXPECTED TO LAST ON THE ORDER OF THREE HOURS BEFORE
TAPERING OFF TO ISOLATED SHOWERS OR ENDING. SOME OF THESE STORMS
COULD BE ON THE STRONG SIDE...WITH VERY GUSTY WINDS BEING THE
GREATEST THREAT.
THIS SYSTEM IS EXPECTED TO BE THE FIRST ROUND OF SHOWERS AND STORMS
FOR THE NIGHT. THE SECOND ROUND IS EXPECTED TO ARRIVE LATE TONIGHT
INTO EARLY TUESDAY MORNING...PERHAPS COMPARABLE IN LOCATION TO THE
SYSTEM FROM EARLY THIS MORNING...BUT ARRIVING A LITTLE LATER SO THAT
SOME OF THE STRONGER STORMS LINGER INTO MORE OF THE MORNING HOURS IN
THE EAST.
LATER TUESDAY AFTERNOON...THE POTENTIAL EXISTS AGAIN FOR ANOTHER
ROUND OF HEAVY RAIN SHOWERS AND STORMS TO MOVE INTO THE AREA FROM AN
UPSTREAM LOCATION FROM THE OHIO VALLEY REGION. SOME OF THESE AGAIN
MAY BE ON THE STRONG SIDE WITH LOCALLY HEAVY RAIN. LATER SHIFTS WILL
BE ABLE TO ASSESS HOW MUCH RAIN FALLS DURING THE UPCOMING FLASH
FLOOD WATCH PERIOD TO DETERMINE IF ANY EXTENSIONS IN TIME OR A
DIFFERENT GEOGRAPHICAL GROUPING IS WARRANTED.
TEMPERATURES WILL TREND SLIGHTLY UPWARD FOR LOW TEMPERATURES TONIGHT
AS COMPARED TO READINGS FROM THIS MORNING. EXPECT MID TO UPPER 60S
IN THE WEST AND UPPER 60S TO AROUND 70 IN THE EAST. HIGHS ON TUESDAY
WILL BE COMPARABLE OR SLIGHTLY HIGHER THAN THOSE OF TODAY.
ANTICIPATE LOW TO MID 80S IN THE WEST AND UPPER 80S TO AROUND 90 IN
THE EAST.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM EDT MONDAY...
500 MB UPPER LOW/TROF MOVES OUT OF THE GREAT LAKES AND ACROSS THE
OHIO VALLEY TUESDAY NIGHT AND WEDNESDAY MORNING...THEN WILL BE EAST
OF THE FORECAST AREA BY THE END OF THE DAY ON WEDNESDAY. MODELS
SHOWED SOME DECENT JET DYNAMICS TOO WITH UPPER DIFFLUENCE OVER THE
FORECAST AREA THROUGH WEDNESDAY EVENING.
SURFACE LOW PRESSURE CROSSES THE OHIO VALLEY TUESDAY NIGHT AND
BRINGS A COLD FRONT THROUGH THE REGION LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING. THE LOW AND COLD FRONT WILL BE OFF THE EAST COAST
BY THURSDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL BE ONGOING AT THE BEGINNING OF THIS
FORECAST PERIOD. HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE A
CONCERN BUT THREAT WILL ALSO DEPEND ON WHERE HIGHEST RAINFALL
AMOUNTS END UP TONIGHT AND TUESDAY. HAVE RAISED THE PROBABILITY OF
PRECIPITATION FOR A LARGE PART OF THE FORECAST AREA ON TUESDAY
NIGHT.
CLOUDS AND PRECIPITATION WILL LIMIT WARM UP ON WEDNESDAY. STAYED
CLOSE TO MAV GUIDANCE FOR TEMPERATURES FOR THIS PART OF THE FORECAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM EDT MONDAY...
LARGE UPPER RIDGE REMAINS OVER THE SOUTHERN PLAINS THROUGH FRIDAY
THEN DRIFTS INTO THE SOUTHWEST UNITED STATES OVER THE WEEKEND.
WARMER AIR MASS RETURNS WITH 850 MB TEMPERATURES APPROACHING +20
ADVECTING INTO THE REGION ON FRIDAY.
STABLE AIR MASS COMES INTO THE FORECAST AREA BEHIND THE FRONT ON
WEDNESDAY NIGHT AND THURSDAY. WARM AIR AT MID LEVELS WILL ALSO CAP
PRECIPITATION DEVELOPMENT. SURFACE HIGH PRESSURE WILL BE CENTERED
OVER THE FORECAST AREA FRIDAY MORNING. HIGH IS FAR ENOUGH OFF SHORE
BY SATURDAY FOR A RETURN OF MOISTURE AND INSTABILITY BACK INTO THE
AREA. HAVE REMOVED PROBABILITY OF PRECIPITATION BEHIND THE FRONT.
BETTER CHANCE OF RAIN RETURNS WITH THE INCREASING MOISTURE AND
INSTABILITY ON SATURDAY. NO MAJOR ADJUSTMENTS NEEDED TO GUIDANCE FOR
TEMPERATURES THROUGH THE PERIOD.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 730 PM EDT MONDAY...
SHOWERS AND STORMS ASSOCIATED WITH COMPLEX WILL CROSS THE AREA
THIS EVENING. A MIX OF IFR/MVFR CIGS AND VSBYS WILL ACCOMPANY THE
HEAVIER OF THESE SHOWERS AND STORMS. WIND GUSTS IN THE STRONGER
STORMS WILL LIKELY BE GREATER THAN 30 KTS. ACTIVITY ASSOCIATED
WITH THIS SYSTEM WILL LAST AROUND TWO TO THREE HOURS. MVFR CIGS
AND IFR/MVFR FOG IS EXPECTED ACROSS THE AREA AFTER THE BULK OF THE
PRECIPITATION ENDS.
ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO ARRIVE ACROSS THE
AREA FROM THE WEST LATE TONIGHT INTO EARLY TUESDAY MORNING. STRONG
WIND GUSTS MAY ALSO ACCOMPANY THIS ACTIVITY.
CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE THROUGH THE MORNING
HOURS SO THAT MOST LOCATIONS WILL BE MVFR OR LOW END VFR BY 18Z.
EXTENDED AVIATION DISCUSSION...
POTENTIAL FOR NUMEROUS SHOWERS/STORMS WILL CONTINUE THROUGH
TUESDAY NIGHT. AN ACTIVE NORTHWEST/BAROCLINIC FLOW WILL REMAIN IN
PLACE ALONG THE NORTHEAST SIDE OF A STRONG SUBTROPICAL RIDGE OF
HIGH PRESSURE ANCHORED IN THE SOUTHERN PLAINS. ONE OR MORE
CONVECTIVE COMPLEXES APPEAR LIKELY WITHIN THIS TIME FRAME...BUT
LOW CONFIDENCE ON EXACT TIMING ATTM. PLACEMENT FAVORS A TRACK FROM
THE UPPER MIDWEST THROUGH THE LOWER OHIO VALLEY AND INTO THE
SOUTHERN APPALACHIANS.
MORE TYPICAL SUMMERTIME CONDITIONS RETURN FOR THE LATER
HALF OF THE WEEK WITH EARLY MORNING FOG/LOW CLOUDS IN THE USUAL
SPOTS...KLWB/KBCB/KLYH...AND ISOLATED TO SCATTERED AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS. OVERALL...CIGS AND VSBYS SHOULD BE VFR
MUCH OF THE TIME PERIOD.
&&
.HYDROLOGY...
AS OF 300 PM EDT MONDAY...
DESPITE THE FACT THAT THE TWO SYSTEM TONIGHT WILL BE SEPARATED BY
MULTIPLE HOURS...GIVEN THE HEAVY RAIN SOME OF THE REGION RECEIVED
LAST NIGHT...AND THE POTENTIAL FOR ADDITIONAL HEAVY RAIN TONIGHT AND
EARLY TOMORROW...A FLASH FLOOD WATCH WILL BE ISSUED FROM 600 PM THIS
EVENING THROUGH NOON ON TUESDAY. THE AREA OF THE WATCH WILL BE THOSE
COUNTIES ALONG AND WEST OF THE CREST OF THE BLUE RIDGE AND
BEDFORD...FRANKLIN...AND PATRICK COUNTIES IN VIRGINIA. MUCH OF THE
WATCH AREA IS EXPECTED TO RECEIVE BETWEEN THREE-QUARTERS OF AN INCH
OF RAIN TO ONE INCH OF RAIN OVER THE TWELVE HOUR PERIOD.
HOWEVER...LOCALLY HEAVIER AMOUNTS OF ONE TO THREE INCHES IN A
SHORTER PERIOD OF TIME WILL PROMPT FLASH FLOODING.
&&
.EQUIPMENT...
NOAA WEATHER RADIO STATION WXM72 IN HINTON WEST VIRGINIA...OPERATING
ON A FREQUENCY OF 162.425 MEGAHERTZ...IS CURRENTLY OUT OF
SERVICE. TECHNICIANS ARE ADDRESSING THE PROBLEM. WE APOLOGIZE FOR
ANY INCONVENIENCE THIS MAY CAUSE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VAZ007-009>020-
022>024-032>034.
NC...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ001-002-018.
WV...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WVZ042>044-507-
508.
&&
SYNOPSIS...DS
NEAR TERM...DS/RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS/RCS
HYDROLOGY...
EQUIPMENT...Hazardous weather outlook, Jul 13, 8:16 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 816 PM EDT MON JUL 13 2015 NCZ001-002-018-VAZ007-009>017-WVZ042>044-507-508-150030- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 816 PM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY. THE MAIN CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ032-150030- PATRICK- 816 PM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018>020-022>024-033-034-150030- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN- BEDFORD- 816 PM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 414 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ035-043>047-058-059-150030- STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 816 PM EDT MON JUL 13 2015 ...SEVERE THUNDERSTORM WATCH 414 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-020-150030- SURRY-WILKES-YADKIN- 816 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE MAIN CONCERN WILL BE DAMAGING WINDS GUSTS. STORMS WILL ALSO CONTAIN TORRENTIAL DOWNPOURS WHICH MAY LEAD TO LOCALIZED POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Local storm report, Jul 13, 8:11 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG FLOYD 36.92N 80.32W
07/13/2015 FLOYD VA 911 CALL CENTER
TREES DOWN AROUND FLOYD.
&&
HYSELLLocal storm report, Jul 13, 8:12 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
812 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 3 SW WILLIS 36.82N 80.51W
07/13/2015 FLOYD VA 911 CALL CENTER
TREES BLOWN DOWN BY THUNDERSTORM WINDS NEAR WILLIS.
&&
HYSELLSpecial weather statement, Jul 13, 8:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT MON JUL 13 2015
VAZ046-047-140115-
BUCKINGHAM-APPOMATTOX-
814 PM EDT MON JUL 13 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN APPOMATTOX
AND BUCKINGHAM COUNTIES...
AT 812 PM EDT...AN AREA OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
CENTENARY TO BUFFALO SPRINGS...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM...ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY
RAINFALL.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
APPOMATTOX...
DILLWYN...
BENT CREEK...
AND CENTENARY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3764 7825 3739 7843 3735 7853 3736 7858
3740 7859 3734 7860 3739 7900 3742 7902
3750 7895 3754 7882 3763 7882 3764 7872
3770 7869 3768 7864 3771 7865 3776 7861
3776 7851 3780 7849 3775 7844 3769 7824
TIME...MOT...LOC 0012Z 332DEG 21KT 3769 7861
RABSpecial weather statement, Jul 13, 8:21 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT MON JUL 13 2015
VAZ023-024-034-035-140115-
BOTETOURT-BEDFORD-ROCKBRIDGE-AMHERST-
821 PM EDT MON JUL 13 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITY OF BUENA
VISTA...AMHERST...CITY OF LEXINGTON...ROCKBRIDGE...EAST CENTRAL
BOTETOURT AND NORTHERN BEDFORD COUNTIES...
AT 820 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NATURAL BRIDGE TO CHAMBLISSBURG...AND MOVING
EAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
LEXINGTON...
BUENA VISTA...
AMHERST...
AND BUCHANAN.
THIS INCLUDES VMI.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3786 7915 3781 7917 3781 7914 3778 7911
3778 7907 3772 7907 3770 7899 3760 7893
3740 7909 3741 7911 3740 7912 3747 7920
3745 7926 3742 7925 3741 7926 3739 7923
3733 7928 3745 7974 3798 7956 3807 7949
TIME...MOT...LOC 0020Z 348DEG 63KT 3769 7960 3725 7975
RABLocal storm report, Jul 13, 8:25 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG ROANOKE 37.28N 79.96W
07/13/2015 CITY OF ROANOKE VA 911 CALL CENTER
SEVERAL TREES DOWN IN THE CITY OF ROANOKE...INCLUDING 9TH
STREET AND MURRAY...JAMISON AVENUE...12TH
STREET....MONTROSE STREET...TAZEWELL STREET...AND 6TH
AVENUE. TIME ESTIMATES FROM RADAR SUGGEST DAMAGE OCCURED
FROM 752 PM TO 805 PM.
&&
HYSELLLocal storm report, Jul 13, 8:28 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND DMG N EDEN 36.51N 79.74W
07/13/2015 ROCKINGHAM NC 911 CALL CENTER
SIDING AND GUTTERS BLOWN OFF THE BUILDING OF THE EDEN
RESCUE SQUAD.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:14 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 61 min |
| Jul 13, 8:21 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jul 13, 8:37 PM EDT | Special Weather Statement | RNK | Charlotte | 53 min |
| Jul 13, 8:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Rockbridge, City of Buena Vista and 2 more | 64 min |
| Jul 13, 8:45 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania, City of Danville | 60 min |
| Jul 13, 8:49 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte | 56 min |
| Jul 13, 9:15 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 75 min |
| Jul 13, 9:59 PM EDT | Special Weather Statement | RNK | Buckingham | 61 min |
| Jul 13, 10:30 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 28 min |
| Jul 14, 4:18 AM EDT | Special Weather Statement | RNK | Tazewell | 42 min |
| Jul 14, 4:57 AM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell, Wythe | 48 min |
| Jul 14, 5:06 AM EDT | Areal Flood Advisory | RNK | Bland, Smyth, Tazewell | 4 hr |
| Jul 14, 6:00 AM EDT | Special Weather Statement | RNK | Grayson, Smyth, Wythe | 60 min |
| Jul 14, 6:38 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 67 min |
| Jul 14, 7:07 PM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 53 min |
| Jul 14, 7:11 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 64 min |
| Jul 14, 7:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Craig, Giles, Rockbridge and 2 more | 54 min |
| Jul 14, 7:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.